Alert archive / North Dakota / Frost Advisories in 2007
Frost Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 26, 2007, 3:20 PM CDT for 9 counties in North Dakota. It took effect at May 27, 2007, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 3:20 PM CDT (20:20 UTC)
- In effect from
- May 27, 2007, 1:00 AM CDT
- Expired
- May 27, 2007, 6:46 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 262020 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT SAT MAY 26 2007 ...FROST IS EXPECTED LATE TONIGHT IN THE DEVILS LAKE BASIN... .UNSEASONABLY COLD AIR HAS OVERSPREAD NORTHEAST NORTH DAKOTA TODAY. ONCE WINDS SLOWLY SUBSIDE AFTER MIDNIGHT...AND AREAS OF FROST WILL FORM. HIGH PRESSURE WILL CAUSE A COMBINATION OF LIGHTER WINDS...AND COLD TEMPERATURES LATER TONIGHT. TAKE PRECAUTIONS AND COVER TENDER VEGETATION. NDZ006-007-014-015-024-026-028-038-054-271200- /O.NEW.KFGF.FR.Y.0001.070527T0600Z-070527T1200Z/ /O.CON.KFGF.WI.Y.0008.000000T0000Z-070527T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 320 PM CDT SAT MAY 26 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. COLD AIR HAS MOVED INTO THE REGION...COUPLED WITH SUBSIDING WINDS LATER TONIGHT WILL CAUSE FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-270300- /O.CON.KFGF.WI.Y.0008.000000T0000Z-070527T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 320 PM CDT SAT MAY 26 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTHERLY WINDS AROUND 30 MPH...WITH GUSTS UP TO 40 MPH WILL PERSIST ALONG AND WEST OF THE RED RIVER VALLEY THROUGH THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER 10 MPH...AS HIGH PRESSURE SLOWLY BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
2 follow-up statements
000 WWUS73 KFGF 270310 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1010 PM CDT SAT MAY 26 2007 ...FROST IS EXPECTED LATE TONIGHT IN THE DEVILS LAKE BASIN... .UNSEASONABLY COLD AIR HAS OVERSPREAD NORTHEAST NORTH DAKOTA TODAY. ONCE WINDS SLOWLY SUBSIDE AFTER MIDNIGHT...AND AREAS OF FROST WILL FORM. A COMBINATION OF LIGHT WIND AND CLEAR SKIES...AND COLD TEMPERATURES LATER TONIGHT WILL MAKE FOR FROSTY CONDITIONS FROM HIGH PRESSURE MOVING IN. TAKE PRECAUTIONS AND COVER TENDER VEGETATION. NDZ006-007-014-015-024-026-028-038-054-271200- /O.EXP.KFGF.WI.Y.0008.000000T0000Z-070527T0300Z/ /O.CON.KFGF.FR.Y.0001.070527T0600Z-070527T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 1010 PM CDT SAT MAY 26 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. COLD AIR HAS MOVED INTO THE REGION...COUPLED WITH DECREASING WINDS LATER TONIGHT WILL CAUSE FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. LOW PRESSURE OVER NORTHERN MINNESOTA WILL MOVE AWAY FROM THE AREA AND WINDS WILL CONTINUE TO DECREASE. SO THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-270415- /O.EXP.KFGF.WI.Y.0008.000000T0000Z-070527T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 1010 PM CDT SAT MAY 26 2007 ...WIND ADVISORY HAS EXPIRED... LOW PRESSURE OVER NORTHERN MINNESOTA WILL MOVE AWAY FROM THE AREA AND WINDS WILL CONTINUE TO DECREASE. SO THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HOPPES
000 WWUS73 KFGF 271146 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN MAY 27 2007 ...FROST ADVISORY CANCELED... NDZ006-007-014-015-024-026-028-038-054-271300- /O.CAN.KFGF.FR.Y.0001.000000T0000Z-070527T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 646 AM CDT SUN MAY 27 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE FROST ADVISORY. TEMPERATURES WILL WARM WITH SUN RISE AND ELIMINATE THE THREAT FOR FROST. $$ AYD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 26, 3:19 PM CDT, 1 minute earlier.
Area forecast discussion, May 26, 3:19 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
319 PM CDT SAT MAY 26 2007
.SHORT TERM...MAIN FORECAST CHALLENGE IS PRECIPITATION. THE LATEST
SURFACE ANALYSIS HAS THE LOW PRESSURE SYSTEM CENTERED BETWEEN FAR
AND BJI...WITH AN INVERTED TROF EXTENDING N ALONG A TVF TO ROX LINE
AND A COLD FRONT EXTENDING ALONG A DTL AND FFM. CURRENT KMVX RADAR
TRENDS SHOW PRECIPITATION BAND REMAINING OVER N HALF OF AREA...WITH
AN OVERALL SLOW WEAKENING TREND. THEREFORE...WILL ALLOW FLASH
FLOOD WATCH TO EXPIRE. HOWEVER...SURFACE PRESSURE GRADIENT HAS
STRENGTHENED AS WINDS TURN N IN E ND...ALLOWING WIND SPEEDS TO
INCREASE INTO THE 30 TO 40 MPH RANGE. THEREFORE...WILL ISSUE A
WIND ADVISORY FOR THE REMAINDER OF THE DAYLIGHT HOURS THIS EVENING.
THEN...SURFACE HIGH PRESSURE MOVES INTO CENTRAL ND BY 12Z SUN...
ALLOWING THE WINDS TO DIMINISH AND THE SKY TO CLEAR. WITH
TEMPERATURES ALREADY IN THE 35 TO 40 DEGREE RANGE IN THE DVL AREA
AND EXPECTED TO RADIATE DOWN TO NEAR 35 UNDER THE RIDGE AXIS...WILL
ISSUE A FROST ADVISORY FOR PARTS OF NORTHEAST AND EAST CENTRAL ND
FOR 06Z TO 12Z TONIGHT.
HIGH PRESSURE WILL MOVE THROUGH THE AREA FOR SUN AND SUN NIGHT...SO
KEPT THE FORECAST DRY WITH TEMPERATURES RISING TO NEAR NORMAL. THEN
ON MON...THE NEXT LOW PRESSURE SYSTEM MOVES OUT INTO THE N PLAINS...
BRINGING PERIODIC CHANCES FOR THUNDERSTORMS TO THE AREA INTO THE
MIDDLE PART OF THE WEEK.
.LONG TERM (WED-SAT)...A COLD CORE UPPER LEVEL LOW WILL DRIFT
ACROSS THE N PLAINS WED INTO EARLY THU. THIS HAS THE POTENTIAL TO
PRODUCE SOME SHOWERS...AND COOLER TEMPS. THEREAFTER...AN UPPER
LEVEL RIDGE WILL BUILD INTO THE N PLAINS PROVIDING DRY AND
SEASONABLE TEMPS FOR THE REST OF THE WEEK. ANOTHER DISTURBANCE
WILL MOVE INTO THE REGION NEXT SAT...AND PROVIDE A CHANCE FOR
THUNDERSTORMS SO WILL MENTION...ALTHOUGH TIMING THIS FAR OUT IS
TOUGH.
&&
.AVIATION...IFR CONDITIONS WILL CONTINUE IN THE N VALLEY WHERE SOME
RAIN SHOULD PERSIST THROUGH AROUND 02Z. FURTHER S AND E...EXPECT
MVFR CONDITIONS TO LINGER...WITH BJI SEEING THE POTENTIAL FOR SOME
IFR CONDITIONS AFTER SUNSET. THE VALLEY TAF SITES (GFK/FAR) SHOULD
CLEAR AROUND 06Z...WITH BJI SEEING CLEARING AROUND 12Z ON SUN. THIS
UPPER LOW HAS CAPTURED THE SFC LOW THOUGH...SO THIS COULD DELAY
CLEARING WHICH WILL NEED TO BE WATCHED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
FROST ADVISORY FROM 1 AM TO 7 AM CDT SUNDAY FOR NDZ006-007-014-
015-024-026-028-038-054.
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ001>004-007-
029.
&&
NG/DKHazardous weather outlook, May 26, 6:47 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT SAT MAY 26 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON TODAY FOR THE DEVILS LAKE AREA AND EXTREME NORTHEAST NORTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ONE TO TWO INCHES OF RAIN IS EXPECTED TODAY ALONG AND NORTH OF HIGHWAY 2 IN NORTH DAKOTA AND MINNESOTA. SOILS ARE VERY SATURATED ACROSS PORTIONS OF THE DEVILS LAKE AREA AND NORTHEAST NORTH DAKOTA FROM RAINFALL OVERNIGHT AND SEVERAL PRIOR EVENTS. PONDING OF WATER IN LOW LYING AREAS AND DITCHES IS POSSIBLE FROM THE RAIN EXPECTED TODAY. MOST OF THE RAINFALL TODAY WILL BE SHOWERY IN NATURE... WITH SOME EMBEDDED THUNDER. ANY THUNDERSTORMS THAT DO DEVELOP TODAY ARE NOT EXPECTED TO BE SEVERE. THE RAINFALL WILL SLOWLY COME TO AN END TONIGHT. AS SKIES CLEAR OFF TONIGHT...TEMPERATURES COULD FALL OFF RAPIDLY. AT THIS POINT...LOW TEMPERATURES ARE EXPECTED TO STAY IN THE MID 30S...BUT THERE STILL COULD BE SOME PATCHY FROST IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS BEGINS ON MONDAY AFTERNOON AND CONTINUES INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GODON
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:27 PM CDT | Flash Flood Watch | FGF | Benson, Cavalier, Pembina, Ramsey, Towner, Walsh | 17 hr |
| May 26, 3:09 PM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 7 hr |
Nearby
Frost Advisories in North Dakota, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.